Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 24, 2021, 8:59 PM EDT for Meriwether County, Pike County, Troup County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2021, 8:59 PM EDT (00:59 UTC)
- Expired
- Apr 24, 2021, 9:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.88 in
- Wind
- 50
Counties Meriwether County, GA, Pike County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
818
WWUS82 KFFC 250059
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
859 PM EDT Sat Apr 24 2021
GAZ066>069-078-250130-
Harris GA-Upson GA-Troup GA-Meriwether GA-Pike GA-
859 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...
NORTHWESTERN UPSON...TROUP...MERIWETHER AND PIKE COUNTIES UNTIL 930
PM EDT...
At 859 PM EDT...a line of strong thunderstorms was along a line
extending from near Rocky Mount to near Odessadale to near Long
Cane...and moving east at 40 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
LaGrange, Zebulon, Greenville, West Point, Hogansville, Pine
Mountain, Woodbury, Luthersville, Warm Springs, Molena, Williamson,
Lone Oak, Gay, F.d. Roosevelt State Park, Mountville, Cannonville,
Hilltop, Louise, Odessadale and Hollonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3319 8493 3320 8486 3319 8486 3320 8485
3322 8472 3320 8449 3319 8450 3320 8447
3318 8425 3296 8445 3273 8511 3275 8514
3276 8514 3278 8512 3281 8517 3285 8515
3286 8519 3303 8522
TIME...MOT...LOC 0059Z 287DEG 37KT 3320 8465 3306 8482 3292 8516
HAIL...0.88IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 24, 8:10 PM EDT, 49 minutes earlier.
Area forecast discussion, Apr 24, 8:10 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 810 PM EDT Sat Apr 24 2021 .UPDATE... Another round of thunderstorms has entered northwest Georgia and will continue to push east towards the ATL metro area over the next couple of hours. Some splitting cells, with dominant hail producing left moving storms, have been observed as well. A favorable environment remains across north Georgia for strong to severe thunderstorms, which will be capable of produce large hail and damaging wind. Severe Thunderstorm Watch remains in effect until 10 PM EDT this evening. Updated for the 00Z Aviation Discussion. King && .PREV DISCUSSION... /Issued 555 PM EDT Sat Apr 24 2021/ UPDATE... Convective development is ongoing roughly along the I-85 corridor, as much of this area was able to clear out and destabilize this afternoon. A favorable environment is thus in place for strong discrete cells capable of producing large hail and damaging wind gusts. PoPs have been updated to reflect the latest trends and another Severe Thunderstorm Watch has been issued for portions of north and west Georgia until 10 PM. King PREV DISCUSSION... /Issued 407 PM EDT Sat Apr 24 2021/ UPDATE... Updated to add the severe thunderstorm watch. PREV DISCUSSION... /Issued 301 PM EDT Sat Apr 24 2021/ SHORT TERM /Today through Monday/... Warm front looks to be along or just north of the I-20 corridor. The forecast dilemma for today remains the potential for convective development this afternoon and evening...and if it will be strong/severe. Most of the CWA is now in the warm sector and clouds have begun to break. With some ascent provided by a 500mb trough/cold pool, do expect additional thunderstorms to develop. It may take awhile for the airmass to recover after this mornings widespread rain...so timing should be late afternoon/early evening. The primary hazards would be damaging wind gusts and large hail. An isolated brief tornado cannot be ruled out. High pressure and dry conditions anticipated for the remainder of the short term period of the forecast. NListemaa LONG TERM /Monday Night through Friday/... Dry start to the extended with a surface high sinking into the Carolina with a broad trough aloft approaching the CWA. This ridge will be the primary weather inhibitor that keeps the area PoP free through the most of the extended. Approaching Wednesday, synoptic pattern begins a slow transition with model guidance solutions showing a mid/upper level trough deepen over the southern Great Plains. Past Wednesday however, guidance differs drastically on what exactly they want to do with this trough. The GFS progs a very deep single trough developing with a surface low moving up the Ohio River Valley, bringing the associated cold front across the area on Thursday Night/Friday morning. Meanwhile, the European model has the same deep trough developing, but continuing to deepen into a cut-off upper low that eventually becomes stacked over Texas. Euro solution also shows another long wave trough starting to sink down into the Midwest during this same period, while the GFS is really sticking with one deep trough system. So in short and to put it lightly, there is a great deal of model disparity in the long term past Wednesday so went with low range slight chance pops starting Thursday afternoon, lasting through and topping out at mid range chance on Friday. 41 && .AVIATION... 00Z Update... Another line of TSRA is approaching the metro ATL TAF sites, with a TEMPO for TSRA from 00-02Z. Ceilings are expected to lower to MVFR after 02Z. Some scattered IFR level clouds are furthermore possible underneath the MVFR deck after 06-07Z before ceilings start to scatter out between 11-13Z. IFR ceilings are currently in place at CSG/MCN for the next couple of hours before improving to MVFR. SW winds at 6-10 kts to start the period will shift to NW in the early morning hours before sunrise, increasing to 9-13 kts with gusts up to 20 kts. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 52 74 51 78 / 60 0 0 0 Atlanta 51 71 52 77 / 60 0 0 0 Blairsville 46 67 44 75 / 40 0 0 0 Cartersville 49 71 46 79 / 40 0 0 0 Columbus 54 75 53 81 / 60 0 0 0 Gainesville 51 72 50 77 / 60 0 0 0 Macon 55 76 52 81 / 70 0 0 0 Rome 51 72 47 81 / 40 0 0 0 Peachtree City 51 72 48 79 / 60 0 0 0 Vidalia 60 76 56 81 / 90 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EDT this evening for the following zones: Barrow...Bartow...Butts...Carroll... Chattahoochee...Chattooga...Cherokee...Clayton...Cobb...Coweta... Crisp...Dade...DeKalb...Dooly...Douglas...Fayette...Floyd... Forsyth...Gwinnett...Haralson...Harris...Heard...Henry...Lamar... Macon...Marion...Meriwether...Muscogee...Newton...North Fulton... Paulding...Pike...Polk...Rockdale...Schley...South Fulton... Spalding...Stewart...Sumter...Talbot...Taylor...Troup...Upson... Walker...Walton...Webster. && SHORT TERM...King LONG TERM....41 AVIATION...King
Hazardous weather outlook, Apr 24, 6:00 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 600 PM EDT Sat Apr 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-252200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 600 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered strong to severe thunderstorms will affect portions of north and central Georgia this evening. The main threats include large hail and damaging wind gusts, though a brief tornado can not be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Thunderstorms are possible again on Thursday and into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 24, 8:25 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT Sat Apr 24 2021
GAZ021-022-033-250100-
North Fulton GA-Cherokee GA-Forsyth GA-
825 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN CHEROKEE
AND FORSYTH COUNTIES UNTIL 900 PM EDT...
At 825 PM EDT...a strong thunderstorm was over Free Home, or 8 miles
west of Cumming...moving east at 30 mph.
HAZARD...Winds up to 40 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cumming, Free Home, Matt, Drew, Holbrook, Lathemtown, Ducktown, Coal
Mountain and Hightower.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3432 8399 3410 8411 3418 8435 3431 8431
TIME...MOT...LOC 0025Z 278DEG 27KT 3424 8429
HAIL...0.75IN
WIND...40MPHLocal storm report, Apr 24, 8:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 1 N FAIRPLAY 33.64N 84.86W
04/24/2021 DOUGLAS GA EMERGENCY MNGR
A POWER LINE WAS DOWNED ON LIBETRY RD AT BANKS MILL RD.
&&
EVENT NUMBER FFC2100247
RWILLISLocal storm report, Apr 24, 8:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 1 NW NEW GEORGIA 33.82N 84.90W
04/24/2021 PAULDING GA AMATEUR RADIO
THE TOP OF A LARGE OAK TREE WAS BLOWN DOWN ON DOKE
COCHRAN ROAD AT MULBERRY ROCK RD.
&&
EVENT NUMBER FFC2100248
RWILLISLocal storm report, Apr 24, 8:50 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 3 WSW ABILENE 33.63N 85.10W
04/24/2021 E1.00 INCH CARROLL GA SOCIAL MEDIA
QURTER SIZE HAIL FELL ON LAUREL CREEK COURT.
&&
EVENT NUMBER FFC2100249
RWILLISLocal storm report, Apr 24, 8:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT SAT APR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 1 WSW HARTSFIELD-JACKSO 33.63N 84.45W
04/24/2021 M76 MPH CLAYTON GA ASOS
ASOS STATION KATL ATLANTA.
0830 PM TSTM WND GST 1 SSE FAIRBURN 33.55N 84.57W
04/24/2021 M55 MPH FULTON GA MESONET
MESONET STATION GA311 I-85 AT SR 74 SENOIA
RD - FULTO.
0840 PM TSTM WND GST 3 S MADRAS 33.40N 84.75W
04/24/2021 M48 MPH COWETA GA MESONET
MESONET STATION GA353 I-85 AT SR 34.
0740 PM TSTM WND GST 4 SSE TALLAPOOSA 33.68N 85.26W
04/24/2021 M43 MPH HARALSON GA MESONET
MESONET STATION GA343 I-20 AT SR 100.
0843 PM TSTM WND GST 4 NNW SENOIA 33.35N 84.57W
04/24/2021 M43 MPH FAYETTE GA ASOS
ASOS STATION KFFC PEACHTREE CITY.
&&Special weather statement, Apr 24, 8:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
859 PM EDT Sat Apr 24 2021
GAZ066>069-078-250130-
Harris GA-Upson GA-Troup GA-Meriwether GA-Pike GA-
859 PM EDT Sat Apr 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...
NORTHWESTERN UPSON...TROUP...MERIWETHER AND PIKE COUNTIES UNTIL 930
PM EDT...
At 859 PM EDT...a line of strong thunderstorms was along a line
extending from near Rocky Mount to near Odessadale to near Long
Cane...and moving east at 40 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
LaGrange, Zebulon, Greenville, West Point, Hogansville, Pine
Mountain, Woodbury, Luthersville, Warm Springs, Molena, Williamson,
Lone Oak, Gay, F.d. Roosevelt State Park, Mountville, Cannonville,
Hilltop, Louise, Odessadale and Hollonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3319 8493 3320 8486 3319 8486 3320 8485
3322 8472 3320 8449 3319 8450 3320 8447
3318 8425 3296 8445 3273 8511 3275 8514
3276 8514 3278 8512 3281 8517 3285 8515
3286 8519 3303 8522
TIME...MOT...LOC 0059Z 287DEG 37KT 3320 8465 3306 8482 3292 8516
HAIL...0.88IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, Coweta, DeKalb, Douglas, Fayette and 4 more | 53 min |
| Apr 24, 8:20 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Meriwether, Troup | 40 min |
| Apr 24, 8:25 PM EDT | Special Weather Statement | FFC | Forsyth | 35 min |
| Apr 24, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Gwinnett, Henry and 4 more | 39 min |
| Apr 24, 9:03 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Gwinnett, Henry, Jasper, Monroe, Morgan and 5 more | 42 min |
| Apr 24, 9:28 PM EDT | Special Weather Statement | FFC | Harris, Lamar, Pike, Talbot, Upson | 32 min |
| Apr 24, 9:36 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Jasper, Morgan, Oconee, Oglethorpe and 1 more | 39 min |
| Apr 24, 9:57 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| Apr 24, 10:08 PM EDT | Special Weather Statement | FFC | Hancock, Oglethorpe, Taliaferro, Warren, Wilkes | 37 min |
| Apr 24, 10:18 PM EDT | Special Weather Statement | FFC | Jones | 27 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.